MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL; CATHETER, PERCUTANEOUS
Model Number 5640
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).An investigation has been opened to review historical data and risk documentation.A follow up report will be submitted after investigation.
 
Event or Problem Description
It was reported that: the physician found the product failed to advance the calcified legion during pci so while the physician was removing the catheter back, the tip got splited and stuck in the patient s blood vessel.Additional information on 16feb2023, during a pci procedure on the (b)(6) 2023, the above incident occurred, the customer reported that the defect may have occurred because of unintentional error and no issue with the product.The patient was reported as fine post procedure.Additional information has been requested from the account and will be added to the follow up report on receipt.
 
Additional Manufacturer Narrative
Qn#(b)(4).There was no product returned for this complaint.No returned product evaluation could be completed.The top-level assembly traveler was reviewed.There are no dda's, nce's or any other non-conformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.A patient underwent a pci procedure.A turnpike spiral was used in the case.Physician found the product failed to advance via the calcified lesion.Tip was split when attempting to remove it.Tip was stuck in the vessel.No product was returned for evaluation.It is unknown if any other shaft or torque damages were noted on the unit.The damages are likely to have occurred during use in the procedure against a calcified lesion.Per ifu states the following warning and precaution: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.Additional information was requested.A response was received.More rotations were employed in a trapped state.The tip was removed with a snare.Another microcatheter was used to complete the procedure.No angiograms or images were shared.No patient harm was noted.Customer stated that defect occurred because of unintentional error and no issue with the product.Based on the information, it is likely that the unit was torqued in a trapped state leading to tip fatigue and breakage.A manufacturing record review was completed and no related non-conformances were found.Based on the information and no product evaluation, the most likely root cause of the issue is operational context and/or unintended use error.
 
Event or Problem Description
It was reported that: the physician found the product failed to advance the calcified legion during pci so while the physician was removing the catheter back, the tip got split and stuck in the patient s blood vessel.Additional information on (b)(6) 2023, during a pci procedure on the (b)(6) 2023, the above incident occurred, the customer reported that the defect may have occurred because of unintentional error and no issue with the product.The patient was reported as fine post procedure.Additional information has been requested from the account and will be added to the follow up report on receipt.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
angela meister
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16425990
Report Number2134812-2023-00005
Device Sequence Number15202097
Product Code DQY
UDI-Device Identifier10841156105082
UDI-Public10841156105082
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model Number5640
Device Catalogue Number5640
Device Lot Number716462
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown